Aa
Aa
A
A
A
Close
Avatar universal

Please interpret FT3 3.47, & FT4 1.75

my current thyroid scan shows
ft3 3.47  ( 1.7-4.2)
ft4  1.75  (0.7-1.8)

with these levels what should i suppose to do,  continues the medication or stop it.
last scan results were as ft3 2.5 & ft4 0.97 around 3 months back. it is now one & a half year on taking with levothyroxine. right now taking 125 mcg dosage.

now started feeling atleast some glow in my hair & body which was never observed.
any advise ?
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Was your medication increased since the last test results?   If so what was the prior dosage?

Medication dosage should be increased enough to eliminate any signs/symptoms of hypothyroidism, without creating any signs/symptoms of hyperthyroidism.    So the decision on your medication dosage should be dependent on how you feel.  
Helpful - 0
1 Comments
no sir, it was 125 mcg as earlier. what does the ratio ft3/ft4 of round 2 indicates, does it interpret something.
Avatar universal
It seems a bit strange that your levels would increase that much from 3 months ago.  Were the tests done by the same lab?  Are you doing anything different as to when you take your med?  

I would not focus on the FT3 to FT4 ratio as a criterion for success.  When taking T4 med, it usually requires FT4 to be in the upper end of the range, in order to get FT3 high enough.  We usually suggest that FT4 should be at least mid-range, and FT3 in the upper third of its range, or as needed to relieve symptoms.  So rather than focus on FT3 and FT4 levels and their ratio, it is far better to focus on getting relief from hypothyroid symptoms.  So, if you are feeling well with those results, why change anything?  

Since hypo patients are so frequently deficient in Vitamin D, B12 and ferritin, have you tested for those?  If not, then you should do so and then supplement as needed to optimize.  D should be at least 50 ng/mL, B12 in the upper end of the range, and ferritin should be at least 100.
Helpful - 0
1 Comments
yes sir, lab is same, that is THYROCARE well known in India. Same medicine & same dosage.
Avatar universal
Decisions about med and dosage should be made mostly based on symptoms.  You stated, "now started feeling at least some glow in my hair & body which was never observed."  I am not quite sure what that means, but it  sounds like an improvement.   Do you have any other symptoms?  When you were originally diagnosed and started on medication, what was the identified cause?  Was it Hashimoto's Thyroiditis?  

Have you been tested for Vitamin D, B12 and ferritin?
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.